Four years ago my doctor started me on sertraline. It worked very well in helping me to deal with depression and anxiety as a family member was recovering from alcoholism. I really felt great. It definitely took the edge off of my reaction to situations. However, I have Lost all interest in sex and have decreased sensitivity in the sexual areas. I have gained about 15 pounds and have begun losing my hair. By the way I am a woman. Thinning hair is a big deal to me. My doctor changed me to bupropion. I don't feel like it is helping me very much. I cry a lot and really and not as excited or happy about my every day life and the activities that used to be fun. I definitely have more anxiety. I feel that anxiety is a bigger part of my problem then depression. I have been on the new medication for one month. I am definitely feeling and improvement in my sexual drive though I am nowhere near where I would like to be or feel I need to be but there is an improvement. I met with my doctor today and he talked about me trying paxil. I have read the side effects that are common and the effects of withdraw from this medication and feel like it is not a risk that I want to take. He suggested adding a low dose of sertraline along with the bupropion that I am now taking. I really don't know what to do. He mentioned a couple of other drugs Brentellix or viibryd. Both of these drugs also mention sexual side effects. Does anyone have a suggestion? Is it possible that some kind of counseling could help me deal with The anxiety and I would not need the sertraline. Please help
I can only speak from my experience with Wellbutrin (bupropion). I felt like crying/sad and increased anxiety when I first started it. It is a trade off with your meds. Wellbutrin is weight neutral, usually no weight gain and usually does not effect your libido. I had been on it for years before I stop taking it. I remember it was months before I felt improvement. I am back on it with the hopes that the longer I am on it my anxiety will settle down. I take buspar to help with the anxiety. My doc also gave me xanax for the start up only. I am not a fan of benzos but they have their place.
It is a personal choice. I know that there are others that take an SSRI and Wellbutrin to counter the anxiety/wt gain/ low libido. Counseling is always an option and may give you tools to help with the anxiety. You could also ask to see a psychiatrist, they specialize in pharmaceuticals, get a second opinion.
You not alone on your journey. There are some good people on this site that have been there and are compassionate. We all try to support and help each other.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Oct 2013 • 2 answers
Posted 8 Aug 2014 • 1 answer
Posted 27 Sep 2015 • 2 answers
Sexual Dysfunction, SSRI Induced - I'm a 57 year old and cannot afford Viagra but a doctor gave me a
Posted 25 Dec 2015 • 4 answers
Posted 13 Jan 2017 • 0 answers